MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.There was a kink in the main body tubing between rings 1 & 2.Body fluid ingress was found through a narrow split in the seal at the proximal edge of ring 1, along the outside curve of the kink.Dried body fluid was also found on the handle and throughout the distal end.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template; both right and left curve tests failed.The distal section was dissected.Dried body fluid was found throughout the dissected area.The kevlar wrap was displaced and the center support was bent.One of the steering wires had partially detached from the center support due to a broken solder joint.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 20dec2017.It was reported that a broken steering mechanism occurred.During preparation, the intellatip mifi¿ xp ablation catheter would not steer in either direction.The device was never inserted into the patient.A new catheter was opened and the procedure was completed with that device.No patient complications occurred.Device analysis revealed body fluid ingress through a narrow split in the seal at the proximal edge of ring 1.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7186703
Report Number2134265-2017-13143
Device Sequence Number16482620
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public08714729848028
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2020
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number20848884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1